Aa
A
A
A
Close
Diabetes - Type 2 Community
3.44k Members
Avatar universal

Diabetic Husband/14 yrs. has a rash on lower legs only....

He's had it about a week. It's only below the knees and goes to ankles and not feet.  He went to walk-in clinic last night and they looked it over and said probably a reaction or allergic to something.  Told him to buy some Zyrtec and gave him a script for steroids.  They didn't even take his blood or anything.  He is a Type 2, insulin dependent and on all kinds of medications - he's always been poorly managed diabetic but recently since being referred to an endocronoligist (FINALLY) counting carbs and fast acting insulin it is getting better.  

Anyway, the rash is little red bumps that sometimes itch.  They ooze a bit and they are getting more and more spread out.  Could this be the start of neuropathy?  I read somewhere you can get a rash from poor circulations.  He also drinks alcohol every day about 4-5 mixed drinks of whiskey and pop.  (I kjnow this isn't good either).  He says his feet and legs don't hurt or anything.  It's just a weird thing - never happened before and it's only below his knees and nowhere else on his body.  He is 46.  Thanks.
1 Responses
141598 tn?1355675363
"It's only below the knees and goes to ankles and not feet."
When itching occurs below the knees it usually a sign of poor circulation. Peripheral vascular disease is the medical name given to a group of problems that causes poor circulation to the legs and feet. Better control of his glucose and NOT living a sedentary lifestyle helps, like performing daily physical exercise. The alcohol consumption, "4-5 mixed drinks of whiskey", only compounds the problem.

One thought that comes to mind is Atherosclerosis, thickening of the arteries caused by diabetes mixed with alcohol consumption. Google it.

"..the rash is little red bumps that sometimes itch."
Scratching, it seems, has caused an infection. He might try using antibacterial soap, showering in warm not hot water, and applying a good moisturizer like Cetaphil directly afterwards.  

I'm no doctor but to Rx Zyrtec and "steroids" is masking the problem not resolving it. Zyrtec is an allergy med [hay fever] and steroids, well, I don't have enough time to write my displeasure about roids.Perhaps someone will come along and add to this thread their itching leg experience and tell us what they did to resolve the itch.
Have an Answer?
Top Diabetes Answerers
231441 tn?1333896366
Manila, Philippines
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.